Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 84, NWS Amarillo, TX

May 16, 2016Hansford County, Sherman County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 16, 2016, 6:45 PM CDT for Hansford County, Sherman County, Texas. It was in force for 75 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2016, 6:45 PM CDT (23:45 UTC)
Expired
May 16, 2016, 8:00 PM CDT
In force
75 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Hansford County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 114 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 6:46 PM CDTHAIL 116 E Stratford, TX
May 16, 6:48 PM CDTHAIL 1.7511 S Texhoma, TX
May 16, 7:14 PM CDTHAIL 0.8810 W Gruver, TXVERY HEAVY RAIN ALSO REPORTED WITH THIS STORM
May 16, 7:17 PM CDTTSTM WND GST 62Gruver, TXPEA SIZE HAIL ALSO REPORTED FROM THIS LOCATION
May 16, 7:22 PM CDTTSTM WND GST 62Gruver, TX
May 16, 7:40 PM CDTTSTM WND GST 60Gruver, TXMEASURED AT GRUVER SCHOOLNET SITE.
May 16, 7:40 PM CDTHAIL 1Spearman, TX
May 16, 7:43 PM CDTTSTM WND DMG2 Nne Spearman, TXSTORM CHASER REPORTED 3 POWER POLES SNAPPED.
May 16, 7:43 PM CDTHAIL 1.53 Ne Spearman, TX
May 16, 8:00 PM CDTTSTM WND DMG2 Nne Spearman, TXSTORM CHASER REPORTED 3 POWER POLES SNAPPED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 2:29 PM CDTSevere Thunderstorm WatchSPC11 hr
May 16, 5:58 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

149 
WUUS54 KAMA 162345
SVRAMA
TXC195-421-170100-
/O.NEW.KAMA.SV.W.0084.160516T2345Z-160517T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
645 PM CDT MON MAY 16 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SHERMAN COUNTY IN THE PANHANDLE OF TEXAS...
  HANSFORD COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 800 PM CDT

* AT 644 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES EAST OF
  STRATFORD...MOVING SOUTHEAST AT 40 MPH.

  HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
           HOMES...ROOFS...AND OUTBUILDINGS. PEOPLE AND ANIMALS 
           OUTDOORS WILL BE INJURED. EXPECT HAIL DAMAGE TO ROOFS...
           SIDING...WINDOWS...AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  SPEARMAN...GRUVER...MORSE AND TEXHOMA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
TEXAS.

LAT...LON 3606 10109 3605 10153 3624 10199 3650 10182
      3650 10109
TIME...MOT...LOC 2344Z 292DEG 33KT 3628 10182 

HAIL...1.50IN
WIND...70MPH
 
$$

BRB
3 follow-up statements
254 
WWUS54 KAMA 162355
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
655 PM CDT MON MAY 16 2016

TXC195-421-170100-
/O.CON.KAMA.SV.W.0084.000000T0000Z-160517T0100Z/
SHERMAN TX-HANSFORD TX-
655 PM CDT MON MAY 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN SHERMAN AND HANSFORD COUNTIES...

AT 654 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
TEXHOMA...OR 20 MILES EAST OF STRATFORD...MOVING EAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. SPOTTERS
         REPORTED GOLF BALL SIZE HAIL AT 648 PM CDT 11 MILES SOUTH
         OF TEXHOMA. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. PEOPLE AND ANIMALS OUTDOORS WILL 
         BE INJURED. EXPECT HAIL DAMAGE TO ROOFS...SIDING...WINDOWS...
         AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
SPEARMAN AND GRUVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3621 10186 3650 10176 3650 10109 3606 10109
      3605 10143
TIME...MOT...LOC 2354Z 278DEG 31KT 3631 10171 

HAIL...1.50IN
WIND...70MPH
 
$$

BRB
294 
WWUS54 KAMA 170013
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
713 PM CDT MON MAY 16 2016

TXC421-170022-
/O.CAN.KAMA.SV.W.0084.000000T0000Z-160517T0100Z/
SHERMAN TX-
713 PM CDT MON MAY 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERMAN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED. ANOTHER
SEVERE THUNDERSTORM WAS LOCATED OVER THE SOUTHWEST PART OF THE
COUNTY AND IS MOVING EAST. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3606 10109 3605 10141 3614 10162 3650 10162
      3650 10109
TIME...MOT...LOC 0012Z 287DEG 31KT 3625 10152 

$$

TXC195-170100-
/O.CON.KAMA.SV.W.0084.000000T0000Z-160517T0100Z/
HANSFORD TX-
713 PM CDT MON MAY 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR HANSFORD COUNTY...

AT 712 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
GRUVER...OR 18 MILES WEST OF SPEARMAN...MOVING EAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. PEOPLE AND ANIMALS OUTDOORS WILL 
         BE INJURED. EXPECT HAIL DAMAGE TO ROOFS...SIDING...WINDOWS...
         AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
SPEARMAN AND GRUVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3606 10109 3605 10141 3614 10162 3650 10162
      3650 10109
TIME...MOT...LOC 0012Z 287DEG 31KT 3625 10152 

HAIL...1.50IN
WIND...70MPH
 
$$

BRB
888 
WWUS54 KAMA 170026
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
726 PM CDT MON MAY 16 2016

TXC195-170100-
/O.CON.KAMA.SV.W.0084.000000T0000Z-160517T0100Z/
HANSFORD TX-
726 PM CDT MON MAY 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR HANSFORD COUNTY...

AT 725 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF WAKA TO 6 MILES NORTH OF MORSE...
MOVING EAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. A WIND GUST OF 62 MPH WAS MEASURED IN
         GRUVER. 

IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. PEOPLE AND ANIMALS OUTDOORS WILL 
         BE INJURED. EXPECT HAIL DAMAGE TO ROOFS...SIDING...WINDOWS...
         AND VEHICLES. HAIL MAY ACCUMULATE ON ROADWAYS CAUSING 
         HAZARDOUS TRAVEL. 

LOCATIONS IMPACTED INCLUDE...
SPEARMAN AND GRUVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3629 10162 3634 10157 3650 10158 3650 10109
      3606 10109 3605 10141 3614 10162
TIME...MOT...LOC 0025Z 276DEG 35KT 3641 10116 3616 10145 

HAIL...1.50IN
WIND...70MPH
 
$$

BRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:42 PM CDT, 3 minutes earlier.

Area forecast discussion, May 16, 6:42 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
642 PM CDT MON MAY 16 2016

.Aviation...00z tafs

Flying conditions will degrade and remain poor overnight behind a
cold front that is knocking on the door. Thunderstorms will affect
KDHT and KGUY over the next few hours but KAMA should remain tstorm-
free...barely. Winds will be fairly staunch out of the NE through
most of the period. Cigs will drop to LIFR overnight and slowly
struggle through the day Tuesday to make it back to MVFR by the
afternoon.

Simpson
&&

.Prev Discussion... /Issued 609 PM CDT MON MAY 16 2016/

..Tornado Watch 177 in effect for the northwestern Texas Panhandle
through 10 PM CDT tonight...

Update...Severe Thunderstorms with a history of producing tornadoes
are located in Dallam County in the northwest Texas Panhandle.
Favorable mesoscale environment in place ahead of these storms have
prompted an issuance of Tornado Watch 177 for the northwestern Texas
Panhandle counties through 10 PM CDT tonight. All residents in the
area should have an ability to receive alerts as these storms
continue to move east to southeast at 35 MPH.

Bieda

Prev Discussion... /Issued 332 PM CDT MON MAY 16 2016/

Mesoscale Update...19z special sounding analysis and update...

A severe thunderstorm was located in Union County in ne NM and this
storm is meandering ESE. This storm/other storms will likely grow
upscale into a severe cluster that will move ese across the northern
half of the Panhandles with hail to golf balls and damaging winds the
greatest threats. This re-affirms the scenario discussed in the 1235
PM mesoscale AFD.

An interesting and potentially concerning boundary has formed and can
be analyzed from Quitaque-Silverton-Happy-Umbarger-Vega-Romero. This
baroclinic zone is a result of the very stable airmass (66F at KAMA)
over much of the ern half of the TX Panhandle meeting with sfc
temps in the 80s in the sw TX Panhandle (83F at Hereford). The 19z
KAMA sounding modified for conditions along the boundary results in a
narrow corridor of 2000+ J/kg MLCAPE in a more favorably sheared
environment than that of the nrn Panhandles. While convective
initiation in this area is much more conditional and uncertain, IF
(again a big if) a supercell was to form on or encounter this
boundary, the conceptual model for low level mesocyclogenesis along a
boundary may be met in a classic way. The cool side of this nearly
stationary boundary is modifying thermodynamically and Bunker's
right moving storm motion would result in mostly streamwise ingestion
of horizontal vorticity and a reasonably long residence time with the
potential for a storm to ride the boundary. Think that the overall
chance of a supercell forming on or encountering this boundary is
low, but it is an area that will be watched closely through the
evening, especially given that this corridor includes a population of
about 250,000 people.

Outside of the narrow corridor along and 30 miles to the ne of the
boundary, the tornado threat looks less.

Simpson/Beat

Short Term...Today and Tonight...See mesoscale update above for
details on severe thunderstorm potential. Current thinking is that
convection that has recently developed in southeast Colorado should
expand and eventually accelerate southeast as an MCS with wind and
hail the main threat. The more difficult part of the forecast is
further south along sharpening boundary. 19z sounding has been
launched and a mesoscale discussion talking about this observation
will be written and sent shortly. Convection should move east of the
area after midnight with only low chances lingering in post-frontal
northeasterly flow beneath rising mid-level heights.

BRB

Long Term...Tuesday through Sunday night...A slow moving upper level
low will dig down into the desert southwest on Tuesday, becoming an
open trough on Wednesday and moving across the combined Panhandles on
Thursday. The prior passage of a cold front will keep the area under
cold air advection, with high temperatures on Tuesday through
Thursday expected to be about 20 to 25 degrees below normal for this
time of year. Overcast skies on all days with overrunning moisture
flow into the area will help keep a lid on instability on Tuesday,
though the passage of the cold core low on Wednesday and Thursday may
bring a chance for isolated to scattered thunderstorms with shower
activity. At this time, concern for severe weather is limited during
this period.

A ridge of high pressure will move over the combined Panhandles and
bring a brief respite from shower and thunderstorm activity on
Friday. Skies should clear around midday Friday, with high
temperatures expected to be in the mid 70s to mid 80s areawide.
A long wave trough with associated upper low will push across the
Great Basin during the weekend. An approaching cold front on Saturday
will once again bring low level moisture advection to the region,
bringing the potential for thunderstorms on Saturday. Progression of
this system may be slow enough that a chance for thunderstorm
activity may persist through Sunday night. Based on the progged setup
of this system, there is some indication that a dry line could set up
in eastern New Mexico and far western portions of the combined
Panhandles Saturday and Sunday. Assessing instability parameters,
there is potential for 1000-1500 J/kg of MLCAPE with 0-6 km bulk
shear being a limiting factor as present guidance only shows 20-30
kts. We will continue to monitor the development of this pattern, as
this will be when the next chance of strong to severe weather may
exist.

Bieda

&&

.AMA Watches/Warnings/Advisories...
TX...NONE.
OK...NONE.

&&

9/17
Hazardous weather outlook, May 16, 6:10 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
610 PM CDT MON MAY 16 2016

OKZ001>003-TXZ001>020-171115-CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-
HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE-HUTCHINSON-ROBERTS-
HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-
ARMSTRONG-DONLEY-COLLINGSWORTH-603 PM CDT MON MAY 16 2016

...A TORNADO WATCH IS IN EFFECT FOR THE NORTHWESTERN TEXAS PANHANDLE
THROUGH 10 PM CDT TONIGHT...
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE TEXAS AND
OKLAHOMA PANHANDLES THROUGH 10 PM CDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

A TORNADO WATCH HAS BEEN ISSUED FOR THE NORTH CENTRAL TEXAS PANHANDLE
THROUGH 10 PM CDT THIS EVENING. A SEVERE THUNDERSTORM WATCH REMAINS
IN EFFECT FOR THE COMBINED PANHANDLES THROUGH 10 PM CDT THIS
EVENING. SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING TORNADOES
ARE LOCATED IN DALLAM COUNTY OVER THE NORTHWEST TEXAS PANHANDLE
MOVING EAST TO SOUTHEAST AT 35 MPH. THESE STORMS HAVE A HISTORY OF
PRODUCING LARGE HAIL AND DAMAGING WINDS. ANY AND ALL STORMS THAT
FORM AND MOVE ACROSS THE COMBINED PANHANDLES WILL BRING A RISK OF
LARGE HAIL...DAMAGING WINDS...AND TORNADOES THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TEXAS AND
OKLAHOMA PANHANDLES WEDNESDAY THROUGH SUNDAY. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME...BUT SOME STORMS COULD BE
STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THROUGH TONIGHT...WITH EMERGENCY
MANAGEMENT GROUPS RECOMMENDED FOR ACTIVATION IF THEY HAVE NOT
ALREADY DONE SO. SPOTTERS AND EMERGENCY MANAGEMENT GROUPS SHOULD
MONITOR FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION WEDNESDAY
THROUGH SUNDAY.

In the hours before

Local storm report, May 16, 6:04 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
604 PM CDT MON MAY 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             5 ENE FELT              36.60N 102.70W
05/16/2016  M1.75 INCH       CIMARRON           OK   LAW ENFORCEMENT

            CIMARRON COUNTY SHERIFF OFFICE REPORTS GOLFBALL SIZED
            HAIL. 60 MPH WIND GUSTS AND HEAVY RAIN PRODUCING MUDDY
            ROADS

0505 PM     TSTM WND GST     5 ENE FELT              36.60N 102.70W
05/16/2016  E60 MPH          CIMARRON           OK   LAW ENFORCEMENT

            CIMARRON COUNTY SHERIFF OFFICE REPORTS GOLFBALL SIZED
            HAIL. 60 MPH WIND GUSTS AND HEAVY RAIN PRODUCING MUDDY
            ROADS

&&

EVENT NUMBER AMA1600297
EVENT NUMBER AMA1600298

JMG
Local storm report, May 16, 6:08 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
608 PM CDT MON MAY 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             30 N DALHART            36.50N 102.52W
05/16/2016  M2.00 INCH       DALLAM             TX   STORM CHASER

            STORM CHASER REPORTS HEN EGG SIZED HAIL ON HIGHWAY 385
            NEAR THE OKLAHOMA STATE LINE

&&

EVENT NUMBER AMA1600299

JMG
Local storm report, May 16, 6:14 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
614 PM CDT MON MAY 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     TORNADO          30 N DALHART            36.50N 102.52W
05/16/2016                   DALLAM             TX   STORM CHASER

&&

EVENT NUMBER AMA1600300

JMG
Local storm report, May 16, 6:20 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT MON MAY 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             8 N STRATFORD           36.45N 102.07W
05/16/2016  M0.88 INCH       SHERMAN            TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1600301

JMG
Local storm report, May 16, 6:21 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
621 PM CDT MON MAY 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             STRATFORD               36.34N 102.07W
05/16/2016  M1.00 INCH       SHERMAN            TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1600302

JMG
Local storm report, May 16, 6:32 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
632 PM CDT MON MAY 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             STRATFORD               36.34N 102.07W
05/16/2016  E1.75 INCH       SHERMAN            TX   PUBLIC

            GOLF BALL SIZE HAIL REPORTED IN STRATFORD AS STORM
            MOVED THROUGH.

&&

EVENT NUMBER AMA1600303

14

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 12:00 AM CDTSpecial Weather StatementAMAOldham60 min
May 16, 4:57 PM CDTSevere Thunderstorm WarningAMADallam63 min
May 16, 5:20 PM CDTTornado WarningAMADallam25 min
May 16, 5:37 PM CDTTornado WarningAMADallam, Hartley38 min
May 16, 5:42 PM CDTTornado WarningAMADallam, Sherman48 min
May 16, 6:08 PM CDTSevere Thunderstorm WarningAMADallam, Hartley67 min
May 16, 6:11 PM CDTTornado WarningAMASherman35 min
May 16, 6:59 PM CDTAreal Flood AdvisoryAMASherman3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.